Year 2019, Volume 48 , Issue 5, Pages 1488 - 1504 2019-10-08

Bayesian analysis for lognormal distribution under progressive Type-II censoring

Sukhdev Singh [1] , Yogesh Mani Tripathi [2] , Shuo-Jye Wu [3]


In this paper, we consider the problems of Bayesian estimation and prediction for lognormal distribution under progressive Type-II censored data. We propose various non-informative and informative priors for the unknown lognormal parameters and compute the Bayes estimates under squared error loss function. Importance sampling technique and OpenBUGS are taken into consideration for the computational purpose. Further, we predict lifetimes of both censored and future samples under one- and two-sample prediction frameworks. We also compute the corresponding Bayes predictive bounds. A simulation study is conducted to compare the performance of proposed estimates and a real data set is analyzed to illustrate applications of this study. Finally, a conclusion is presented.
equal-tail interval, highest posterior density interval, one-sample prediction, OpenBUGS, two-sample prediction, importance sampling
  • [1] E.K. Al-Hussaini, Predicting observables from a general class of distributions, J. Statist. Plann. Inference 79, 79-91, 1999.
  • [2] M.A.M. Ali Mousa, Inference and prediction for Pareto progressively censored data, J. Stat. Comput. Simul. 71, 163-181, 2001.
  • [3] M.A.M. Ali Mousa and S.A. Al-Sagheer, Bayesian prediction for progressively type-II censored data from the Rayleigh model, Comm. Statist. Theory Methods 34, 2353- 2361, 2005.
  • [4] M.A.M. Ali Mousa and Z.F. Jaheen, Bayesian prediction for progressively censored data from the Burr model, Statist. Papers 43, 587-593, 2002.
  • [5] A. Asgharzadeh, R. Valiollahi and D. Kundu, Prediction for future failures in Weibull distribution under hybrid censoring, J. Stat. Comput. Simul. 85, 824-838, 2015.
  • [6] N. Balakrishnan and E. Cramer, The Art of Progressive Censoring: Applications to Reliability and Quality, Birkhäuser, 2014.
  • [7] N. Balakrishnan, N. Kannan, C.T. Lin and H.K.T. Ng, Point and interval estima- tion for Gaussian distribution, based on progressively type-II censored samples, IEEE Trans. Reliab. 52, 90-95, 2003.
  • [8] N. Balakrishnan and J. Mi, Existence and uniqueness of the MLEs for normal distri- bution based on general progressively type-II censored samples, Statist. Probab. Lett. 64, 407-414, 2003.
  • [9] A. Banerjee and D. Kundu, Inference based on type-II hybrid censored data from a Weibull distribution, IEEE Trans. Reliab. 57, 369-378, 2008.
  • [10] A. Basavalingappa, J.M. Passage, M.Y. Shen and J.R. Lloyd, Lognormal versus Weibull distribution, In IEEE International Integrated Reliability Workshop (IIRW), 2017.
  • [11] M.-H. Chen and Q.-M. Shao, Monte Carlo estimation of Bayesian credible and HPD intervals, J. Comput. Graph. Statist. 8, 69-92, 1999.
  • [12] E.L. Crow and L. Shimizu, Lognormal Distributions: Theory and Applications, Dekker, 1988.
  • [13] S. Dey, S. Singh, Y.M. Tripathi and A. Asgharzadeh, Estimation and prediction for a progressively censored generalized inverted exponential distribution, Stat. Methodol. 32, 185-202, 2016.
  • [14] S.-R. Huang and S.-J. Wu, Bayesian estimation and prediction for Weibull model with progressive censoring, J. Stat. Comput. Simul. 82, 1607-1620, 2012.
  • [15] R.J. Hyndman, Computing and graphing highest density regions, Amer. Statist. 50, 120-126, 1996.
  • [16] Z.F. Jaheen, Prediction of progressive censored data from the Gompertz model, Comm. Statist. Simulation Comput. 32, 663-676, 2003.
  • [17] X. Jia, S. Nadarajah and B. Guo, The effect of mis-specification on mean and selection between the Weibull and lognormal models, Phys. A 492, 1875-1891, 2018.
  • [18] N.L. Johnson, S. Kotz and N. Balakrishnan, Continuous Univariate Distributions, second edition, Wiley, 1994.
  • [19] D. Kelly and C. Smith, Bayesian Inference for Probabilistic Risk Assessment: A Practitioner’s Guidebook, Springer, 2011.
  • [20] H.M. Khan, M.S. Haq and S.B. Provost, Bayesian prediction for the log-normal model under type II censoring, J. Stat. Theory Appl. 5, 141-160, 2006.
  • [21] D. Kundu, Bayesian inference and life testing plan for Weibull distribution in presence of progressive censoring, Technometrics 50, 144-154, 2008.
  • [22] D. Kundu and H. Howlader, Bayesian inference and prediction of the inverse Weibull distribution for type-II censored data, Comput. Statist. Data Anal. 54, 1547-1558, 2010.
  • [23] D. Kundu and M.Z. Raqab, Bayesian inference and prediction of order statistics for a type-II censored Weibull distribution, J. Statist. Plann. Inference 142, 41-47, 2012.
  • [24] J. Lawless, Statistical Models and Methods for Lifetime Data, second edition, Wiley, 2003.
  • [25] R.B. Leipnik, Lognormal random variables, J. Amer. Math. Soc., Series B 32, 327-347, 1991.
  • [26] D.V. Lindley, Approximate Bayesian methods, Trabajos de Estadistica 31, 223-245, 1980.
  • [27] W.Q. Meeker and L.A. Escobar, Statistical Methods and Reliability Data, Wiley, 1998.
  • [28] M.M. Mohie El-Din and A.R. Shafay, One- and two-sample Bayesian prediction in- tervals based on progressively type-II censored data, Statist. Papers 54, 287-307, 2013.
  • [29] H.K.T. Ng, P.S. Chan and N. Balakrishnan, Estimation of parameters from progres- sively censored data using EM algorithm, Comput. Statist. Data Anal. 39, 371-386, 2002.
  • [30] H.K.T. Ng, P.S. Chan and N. Balakrishnan, Optimal progressive censoring plans for the Weibull distribution, Technometrics 46, 470-481, 2004.
  • [31] H. Panahi and A. Sayyareh, Parameter estimation and prediction of order statistics for the Burr Type XII distribution with type II censoring, J. Appl. Stat. 41, 215-232, 2014.
  • [32] B. Pradhan and D. Kundu, On progressively censored generalized exponential distri- bution, TEST 18, 497-515, 2009.
  • [33] M.Z. Raqab, S.A. Al-Awadhi and D. Kundu, Discriminating among Weibull, log- normal, and log-logistic distributions, Comm. Statist. Simulation Comput. 47, 1397- 1419, 2018.
  • [34] S. Singh and Y.M. Tripathi, Bayesian estimation and prediction for a hybrid censored lognormal distribution, IEEE Trans. Reliab. 65, 782-795, 2016.
  • [35] S. Singh and Y.M. Tripathi, Estimating the parameters of an inverse Weibull distri- bution under progressive type-I interval censoring, Statist. Papers 59, 21-56, 2018.
  • [36] S. Singh, Y.M. Tripathi and S.-J. Wu, On estimating parameters of a progressively censored lognormal distribution, J. Stat. Comput. Simul. 85, 1071-1089, 2015.
  • [37] S.K. Sinha, Bayesian Estimation, New Age International Publishers, 1998.
  • [38] A.A. Soliman, Estimation of parameters of life from progressively censored data using Burr-XII model, IEEE Trans. Reliab. 54, 34-42, 2005.
  • [39] L. Tierney and J.B. Kadane, Accurate approximations for posterior moments and marginal densities, J. Amer. Statist. Assoc. 81, 82-86, 1986.
  • [40] N. Turkkan and T. Pham-Gia, Computation of the highest posterior density interval in Bayesian analysis, J. Stat. Comput. Simul. 44, 243-250, 1993.
Primary Language en
Subjects Statistics and Probability
Journal Section Statistics
Authors

Orcid: 0000-0001-6282-4281
Author: Sukhdev Singh

Orcid: 0000-0002-9687-6036
Author: Yogesh Mani Tripathi

Orcid: 0000-0001-7294-8018
Author: Shuo-Jye Wu (Primary Author)

Dates

Publication Date : October 8, 2019

Bibtex @research article { hujms629916, journal = {Hacettepe Journal of Mathematics and Statistics}, issn = {2651-477X}, eissn = {2651-477X}, address = {}, publisher = {Hacettepe University}, year = {2019}, volume = {48}, pages = {1488 - 1504}, doi = {}, title = {Bayesian analysis for lognormal distribution under progressive Type-II censoring}, key = {cite}, author = {Singh, Sukhdev and Tripathi, Yogesh Mani and Wu, Shuo-Jye} }
APA Singh, S , Tripathi, Y , Wu, S . (2019). Bayesian analysis for lognormal distribution under progressive Type-II censoring. Hacettepe Journal of Mathematics and Statistics , 48 (5) , 1488-1504 . Retrieved from https://dergipark.org.tr/en/pub/hujms/issue/49321/629916
MLA Singh, S , Tripathi, Y , Wu, S . "Bayesian analysis for lognormal distribution under progressive Type-II censoring". Hacettepe Journal of Mathematics and Statistics 48 (2019 ): 1488-1504 <https://dergipark.org.tr/en/pub/hujms/issue/49321/629916>
Chicago Singh, S , Tripathi, Y , Wu, S . "Bayesian analysis for lognormal distribution under progressive Type-II censoring". Hacettepe Journal of Mathematics and Statistics 48 (2019 ): 1488-1504
RIS TY - JOUR T1 - Bayesian analysis for lognormal distribution under progressive Type-II censoring AU - Sukhdev Singh , Yogesh Mani Tripathi , Shuo-Jye Wu Y1 - 2019 PY - 2019 N1 - DO - T2 - Hacettepe Journal of Mathematics and Statistics JF - Journal JO - JOR SP - 1488 EP - 1504 VL - 48 IS - 5 SN - 2651-477X-2651-477X M3 - UR - Y2 - 2018 ER -
EndNote %0 Hacettepe Journal of Mathematics and Statistics Bayesian analysis for lognormal distribution under progressive Type-II censoring %A Sukhdev Singh , Yogesh Mani Tripathi , Shuo-Jye Wu %T Bayesian analysis for lognormal distribution under progressive Type-II censoring %D 2019 %J Hacettepe Journal of Mathematics and Statistics %P 2651-477X-2651-477X %V 48 %N 5 %R %U
ISNAD Singh, Sukhdev , Tripathi, Yogesh Mani , Wu, Shuo-Jye . "Bayesian analysis for lognormal distribution under progressive Type-II censoring". Hacettepe Journal of Mathematics and Statistics 48 / 5 (October 2019): 1488-1504 .
AMA Singh S , Tripathi Y , Wu S . Bayesian analysis for lognormal distribution under progressive Type-II censoring. Hacettepe Journal of Mathematics and Statistics. 2019; 48(5): 1488-1504.
Vancouver Singh S , Tripathi Y , Wu S . Bayesian analysis for lognormal distribution under progressive Type-II censoring. Hacettepe Journal of Mathematics and Statistics. 2019; 48(5): 1504-1488.